MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM SYN PLAT CONC CURVED BLD; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM SYN PLAT CONC CURVED BLD; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205110
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy, the surgeon noticed a loose metal fleck on the side of the synovator platinum blade.The blade was pulled out from the knee joint and the metal fleck was wiped off.No piece fell inside the joint, since the surgeon noticed the problem in time.The procedure was completed using the same reported device.There was a surgical delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found two arthroscopic pictures of the side of the synovator platinum blade, where a unidentified material can be seen.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include debris from a concomitant device.No containment or corrective actions are recommended at this time.

Brand Name
4.5MM SYN PLAT CONC CURVED BLD
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18692175
Report Number1219602-2024-00271
Device Sequence Number15583094
Product Code HAB
UDI-Device Identifier00885556708910
UDI-Public00885556708910
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2025
Device Catalogue Number72205110
Device Lot Number50860706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown